Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What cises joint inflammation after recovery from fever?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
My wife had a fever two months back. She recovered from within a week period. Post fever, she has been struggling with pains in joints especially ankles, foots.. Doctor precribed combiflam for a week time. After taking all prescribed dosages, the pains again started. Blood tests were carried out wherein Vitamin D and Vitamin B12 deficiencies were identified for which my wife takes medicines as per doctor's advice. But in parallel, the pains in ankles and foot continued. Consulted a rhumatologist. X rays of hands and foots were taken and found normal. Doctor did ultrasound screening and found inflammation in the paining areas. Finally he has prescribed to take predmet 16mg for 15 days (with progressive reduction in dosages- that is first 5 days - 16mg twice in a day, then next 5 days- 16mg in the morning and 8 mg in night, and last 5 days- 8 mgs twice in a day). After this cylcle, he precribed to take predmet 4 mg for another 15 days with progressive reduction as stated above. Now the question is, we come across about side effects of predmet tablet. Our concerns are mainly, what will happen after 30 days of taking predmet? Any major change in body shape or personality change like swelling at face, weight gain will happen? Her age is 43 years. She started taking the tablet from today, 31st XXXXXXX Kindly advice if it is safe to take predmet. If there are side effects, what precautions we should take ?
Posted Thu, 27 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Vaddadi Suresh 38 minutes later
Brief Answer: keep the dose of predmet to least. Detailed Answer: Hi, Thanks for writing in. I can understand your concern about your wife. Your wife probably had a viral fever like chickungunya or dengue. Both these, especially chickungunya can leave traces of joint inflammation for a long time. Answering your question, you are right that steroids can have side effects over long term usage. Many patients get best results only with steroids (like predmet) and these are much safer than pain killers when used judiciously for short term. However, after 2 or 3 months of usage, one may experience weight gain, edema etc that you were predicting. Much longer use can result in hypertension, bone loss and diabetes also. The best option you have now is to keep the dose of predmet to least i.e let her take 4 mg on alternate days rather than daily. If this dose is not achieving therapeutic response, i suggest you to add Tramadol which is a much safer drug than other pain killers. Keep in mind that these pains can last for months and hence rest to joints is a very important precaution that you must take. Hope I have cleared your doubts. All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor